Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What to do . . .
Jun 28, 2005

Doctor, resistance testing after 6 years exposure, treatment naive, reveals mutations at 41L, 43Q, 118I, 210W, 211K, 215S, 10I, 33F, 46I, 48V, 54T, 71V, 74S, 82A. I had first dose on Sunday and took second after being reported these results. My doc said stop all drugs. My concern is stopping Sustive. What do you think I should do while we sort this out? Really upset as you can imagine. I know there's significant risk to stopping where the Sustiva is concerned. Would appreciate hearing from you. Thanks.

Response from Dr. Young

Thanks for your post.

It would appear that you've unfortunately acquired a pretty drug resistant strain of HIV. Since you've only taken two doses of medications, I don't think that there should be a huge risk in stopping everything right now.

The key issue is to deconvolute and interpret your resistance test prior to deciding on what to take next.

Good luck, let us know how you and your doctor proceed. BY



Previous
How do I know if it's time to change meds?
Next
. . . and then what next

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement